Alert archive / Virginia / Wind Advisories in 2012
Wind Advisory 6, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Feb 24, 2012, 3:53 AM EST for 28 counties in Virginia; 11 counties in Maryland; 8 counties in West Virginia. It took effect at Feb 24, 2012, 3:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2012, 3:53 AM EST (08:53 UTC)
- In effect from
- Feb 24, 2012, 3:00 PM EST
- Expired
- Feb 25, 2012, 12:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Baltimore/Washington
All 47 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, King George County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 44 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241 WWUS71 KLWX 240853 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 353 AM EST FRI FEB 24 2012 MDZ003-501-502-VAZ025>031-503-504-WVZ050>053-055-501>506-241700- /O.UPG.KLWX.HW.A.0001.120224T1500Z-120225T0300Z/ /O.NEW.KLWX.HW.W.0001.120224T1700Z-120225T0500Z/ WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND... STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... HIGHTOWN...MONTEREY...MARTINSBURG...CHARLES TOWN...MOOREFIELD... BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER... FORT ASHBY...CIRCLEVILLE...FRANKLIN 353 AM EST FRI FEB 24 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONGEST WINDS WILL BE LATE THIS AFTERNOON THROUGH THIS EVENING. * WINDS...SOUTHWEST THIS AFTERNOON 25 TO 35 MPH WITH GUSTS UP TO 60 MPH...BECOMING WEST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MDZ004-005-VAZ036>040-042-501-241700- /O.UPG.KLWX.HW.A.0001.120224T1500Z-120225T0300Z/ /O.NEW.KLWX.HW.W.0001.120224T2000Z-120225T0500Z/ FREDERICK MD-CARROLL-NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK- LOUDOUN-NORTHERN FAUQUIER- INCLUDING THE CITIES OF...FREDERICK...WESTMINSTER... CHARLOTTESVILLE...WASHINGTON...LEESBURG...WARRENTON 353 AM EST FRI FEB 24 2012 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONGEST WINDS WILL BE LATE THIS AFTERNOON THROUGH THIS EVENING. * WINDS...SOUTHWEST LATE THIS AFTERNOON 25 TO 35 MPH WITH GUSTS UP TO 60 MPH...BECOMING WEST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ DCZ001-MDZ006-007-009>011-013-014-016>018-VAZ050>057-502-241700- /O.NEW.KLWX.WI.Y.0006.120224T2000Z-120225T0500Z/ DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK- FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-SOUTHERN FAUQUIER- INCLUDING THE CITIES OF...WASHINGTON...GAITHERSBURG...COLUMBIA... BALTIMORE...ANNAPOLIS...WALDORF...ST MARYS CITY...CULPEPER... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG 353 AM EST FRI FEB 24 2012 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. * TIMING...THE STRONGEST WINDS WILL BE LATE THIS AFTERNOON THROUGH THIS EVENING. * WINDS...SOUTHWEST LATE THIS AFTERNOON 20 TO 30 MPH WITH GUSTS UP 55 MPH... BECOMING WEST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
743 WWUS71 KLWX 242011 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 311 PM EST FRI FEB 24 2012 MDZ003>005-501-502-VAZ025>031-036>040-042-501-503-504-WVZ050>053- 055-501>506-250415- /O.CON.KLWX.HW.W.0001.000000T0000Z-120225T0500Z/ WASHINGTON-FREDERICK MD-CARROLL-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-NORTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER... FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON... LEESBURG...WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG... CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG... ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 311 PM EST FRI FEB 24 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * TIMING...STRONGEST WINDS WILL BE LATE THIS AFTERNOON THROUGH THIS EVENING. * WINDS...SOUTHWEST THIS LATE THIS AFTERNOON 25 TO 35 MPH WITH GUSTS UP TO 60 MPH...BECOMING WEST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ DCZ001-MDZ006-007-009>011-013-014-016>018-VAZ050>057-502-250415- /O.CON.KLWX.WI.Y.0006.000000T0000Z-120225T0500Z/ DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK- FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-SOUTHERN FAUQUIER- INCLUDING THE CITIES OF...WASHINGTON...GAITHERSBURG...COLUMBIA... BALTIMORE...ANNAPOLIS...WALDORF...ST MARYS CITY...CULPEPER... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG 311 PM EST FRI FEB 24 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * TIMING...THE STRONGEST WINDS WILL BE THIS EVENING. * WINDS...SOUTHWEST EARLY THIS EVENING 20 TO 30 MPH WITH GUSTS UP 50 MPH...BECOMING WEST DURING THE MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
121 WWUS71 KLWX 242244 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 544 PM EST FRI FEB 24 2012 MDZ003>005-501-502-VAZ025>031-036>040-042-501-503-504-WVZ050>053- 055-501>506-250500- /O.CAN.KLWX.HW.W.0001.000000T0000Z-120225T0500Z/ /O.EXA.KLWX.WI.Y.0006.000000T0000Z-120225T0500Z/ WASHINGTON-FREDERICK MD-CARROLL-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-NORTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER... FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON... LEESBURG...WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG... CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG... ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 544 PM EST FRI FEB 24 2012 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...THE STRONGEST WINDS WILL BE THIS EVENING. * WINDS...WEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCZ001-MDZ006-007-009>011-013-014-016>018-VAZ050>057-502-250500- /O.CON.KLWX.WI.Y.0006.000000T0000Z-120225T0500Z/ DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK- FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-SOUTHERN FAUQUIER- INCLUDING THE CITIES OF...WASHINGTON...GAITHERSBURG...COLUMBIA... BALTIMORE...ANNAPOLIS...WALDORF...ST MARYS CITY...CULPEPER... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG 544 PM EST FRI FEB 24 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * TIMING...THE STRONGEST WINDS WILL BE THIS EVENING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
368 WWUS71 KLWX 250508 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1208 AM EST SAT FEB 25 2012 DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ025>031- 036>040-042-050>057-501>504-WVZ050>053-055-501>506-250800- /O.EXP.KLWX.WI.Y.0006.000000T0000Z-120225T0500Z/ /O.NEW.KLWX.WI.Y.0007.120225T0508Z-120225T0800Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS... MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG...WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG... CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG... ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 1208 AM EST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST EARLY THIS MORNING. * TIMING...OCCASIONAL WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE EARLY TONIGHT. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:42 AM EST, 11 minutes earlier.
Area forecast discussion, Feb 24, 3:42 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
342 AM EST FRI FEB 24 2012
.SYNOPSIS...
A STRONG COLD FRONT WITH GUSTY WINDS WILL CROSS THE REGION TODAY
BEFORE HIGH PRESSURE BUILDS INTO THE AREA THIS WEEKEND. HIGH
PRESSURE WILL MOVE OFF THE COAST MONDAY AND A STORM SYSTEM MAY
IMPACT THE AREA DURING THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE LOW PRESSURE IS LOCATED OVER THE OHIO VALLEY THIS MORNING. A
WARM FRONT EXTENDS EAST FROM THIS BOUNDARY ACROSS NORTHERN VIRGINIA
INTO CENTRAL MARYLAND WHILE A COLD FRONT EXTENDS SOUTHWEST FROM THE
BOUNDARY THROUGH THE TENNESSEE VALLEY INTO THE DEEP SOUTH.
ISENTROPIC LIFT AHEAD OF THE WARM FRONT WILL CAUSE SHOWERS ALONG AND
NORTH OF THE WARM FRONT EARLY THIS MORNING. SHOWERS AND
THUNDERSTORMS AHEAD OF THE COLD FRONT OVER WEST VIRGINIA WILL MOVE
EAST INTO THE ALLEGHENY AND POTOMAC HIGHLANDS EARLY THIS MORNING.
HOWEVER...THUNDERSTORMS ARE EXPECTED TO WEAKEN SINCE THE AIRMASS IS
NOT AS UNSTABLE.
THE SURFACE LOW WILL INTENSIFY AS IT MOVES INTO THE EASTERN GREAT
LAKES LATER THIS MORNING AND AFTERNOON. THE WARM FRONT WILL LIFT
NORTH THROUGH NORTHERN MARYLAND DURING THIS TIME. SOUTHWEST WINDS
BEHIND THE WARM FRONT WILL COMBINE WITH SOME SUNSHINE TO USHER IN
VERY WARM CONDITIONS FOR THIS TIME OF YEAR. MAX TEMPS WILL RANGE
FROM THE LOWER TO MIDDLE 60S NEAR THE MASON-DIXON LINE...TO THE
MIDDLE 70S IN WASHINGTON DC...TO THE UPPER 70S ACROSS PORTIONS OF
CENTRAL VIRGINIA.
SOUTHWEST WINDS WILL ALSO USHER IN INCREASING AMOUNTS OF LOW-LEVEL
MOISTURE. DEWPOINTS IN THE 50S ARE EXPECTED BEHIND THE WARM FRONT.
THE COLD FRONT CURRENTLY LOCATED OVER THE OHIO VALLEY THIS MORNING
WILL MOVE EAST PASSING THROUGH OUR AREA THIS AFTERNOON. WARM AND
MOIST AIR WILL CAUSE INSTABILITY TO DEVELOP ALONG AND AHEAD OF THE
COLD FRONT. THE COMBINATION OF FORCING FROM THE COLD FRONT ALONG
WITH INSTABILITY WILL BRING THE CHANCE FOR SHOWERS/T-STORMS THIS
AFTERNOON. STRONG WINDS ALOFT ALONG WITH AN INVERTED V SIGNATURE IN
THE FORECAST SOUNDINGS INDICATES THAT DAMAGING WINDS ARE POSSIBLE IN
ANY THUNDERSTORMS THAT DEVELOP. THE BEST CHANCE FOR THUNDERSTORMS TO
PRODUCE DAMAGING WINDS WILL BE ACROSS LOWER SOUTHERN MARYLAND INTO
THE VIRGINIA PIEDMONT WHERE THE MOST INSTABILITY IS EXPECTED. HAIL
IS ALSO POSSIBLE IN THE STRONGER THUNDERSTORMS THIS AFTERNOON.
A STRONG PRESSURE SURGE BEHIND THE COLD FRONT THIS AFTERNOON ALONG
WITH COLD ADVECTION WILL CAUSE STRONG WINDS FROM ALOFT TO MIX DOWN
TO THE SURFACE. A HIGH WIND WARNING IS IN EFFECT FOR NORTH-CENTRAL
MARYLAND AS WELL AS ALL LOCATIONS ALONG AND WEST OF THE BLUE RIDGE
MOUNTAINS. A WIND ADVISORY IS IN EFFECT BEGINNING AT 3PM THIS
AFTERNOON FOR WASHINGTON AND BALTIMORE AS WELL AS LOWER SOUTHERN
MARYLAND INTO THE VIRGINIA PIEDMONT. WIND GUSTS AROUND 60 MPH ARE
EXPECTED WITHIN THE HIGH WIND WARNING AND WIND GUSTS AROUND 50 TO 55
MPH ARE EXPECTED WITHIN THE WIND ADVISORY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
THE COLD FRONT WILL CONTINUE TO MOVE EAST OF THE AREA TONIGHT. A
STRONG PRESSURE GRADIENT ALONG WITH COLD ADVECTION WILL CAUSE GUSTY
WINDS TONIGHT. A HIGH WIND WARNING REMAINS IN EFFECT FOR
NORTH-CENTRAL MARYLAND AS WELL AS LOCATIONS ALONG AND WEST OF THE
BLUE RIDGE MOUNTAINS. THE WIND ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT FOR WASHINGTON AND BALTIMORE AS WELL AS LOWER SOUTHERN
MARYLAND AND THE VIRGINIA PIEDMONT. A WIND ADVISORY MAY BE NEEDED
FOR PORTIONS OF THE CWA LATE TONIGHT...ESPECIALLY ACROSS THE HIGHER
ELEVATIONS.
UPSLOPE SNOW SHOWERS ARE EXPECTED TO DEVELOP TONIGHT FOR LOCATIONS
ALONG AND WEST OF THE ALLEGHENY FRONT. A FEW INCHES OF SNOW ARE
POSSIBLE ALONG THE RIDGE TOPS. A WINTER WEATHER ADVISORY MAY BE
WARRANTED FOR THESE AREAS.
NOTICEABLY CHILLIER CONDITIONS ARE EXPECTED TONIGHT WITH MIN TEMPS
RANGING FROM THE 20S IN THE ALLEGHENY HIGHLANDS TO NEAR 40 IN
WASHINGTON AND BALTIMORE. THE GUSTY WINDS WILL MAKE IT FEEL COLDER.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
UPPER LEVEL TROUGH PIVOTS THROUGH THE MID-ATLANTIC ON SATURDAY.
STRONG SURFACE LOW REACHES THE MARITIMES...WHILE HIGH PRESSURE MOVES
INTO THE OHIO VALLEY. PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS
WILL CONTINUE TO BE TIGHT...SO ANOTHER WINDY DAY IS EXPECTED.
ALTHOUGH GUSTS ARE NOT EXPECTED TO BE AS STRONG AS FRIDAY...NOT
COMPLETELY RULING OUT THE POSSIBILITY OF OCCASIONAL GUSTS
APPROACHING WIND ADVISORY CRITERIA IF MOMENTUM TRANSFER IS OPTIMAL.
THE STRONG NW FLOW WILL ALSO CONTRIBUTE TO ONGOING UPSLOPE SNOW OVER
THE POTOMAC HIGHLANDS. QPF IS SOMEWHAT LIMITED...BUT ANOTHER 1-2
INCHES WILL BE POSSIBLE SATURDAY MORNING THROUGH AFTERNOON.
MUCH COOLER TEMPS SATURDAY UNDER STRONG CAA. HIGHS RANGE FROM THE
LOW 30S OVER THE POTOMAC HIGHLANDS TO THE LOW 50S ALONG AND EAST OF
THE 95 CORRIDOR.
HIGH PRESSURE BUILDS TOWARDS THE EAST COAST SATURDAY NIGHT.
DECREASING WINDS AND SUBSIDENCE WILL SHUT OFF SNOW IN THE POTOMAC
HIGHLANDS...ALTHOUGH CHANCE POPS REMAIN UNTIL AFTER MIDNIGHT
SATURDAY NIGHT. WINDS GRADUALLY DECREASE IN THE EVENING AND SHOULD
BECOME LIGHT WITH DECOUPLING OVERNIGHT. LOWS RANGE FROM THE TEENS IN
THE POTOMAC HIGHLANDS TO AROUND 30 IN THE WASHINGTON AND BALTIMORE
METRO AREAS.
HIGH PRESSURE WILL BE OVERHEAD SUNDAY...RESULTING IN SUNSHINE AND
NEAR NORMAL TEMPERATURES. DRY COLD FRONTAL PASSAGE EXPECTED MONDAY
AS A CLIPPER-TYPE LOW MOVES THROUGH SRN CANADA AND NEW
ENGLAND...WITH GUSTY WINDS POSSIBLE IN THE AFTERNOON. HIGH PRESSURE
RETURNS TUESDAY. WET WEATHER POSSIBLE AGAIN WEDNESDAY WITH A COLD
FRONT APPROACHING FROM THE WEST. ABOVE-NORMAL TEMPS LIKELY EARLY
NEXT WEEK.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
A WARM FRONT WILL PASS THROUGH THE TERMINALS THIS MORNING. IFR
CIGS/VSBYS NORTH OF THE WARM FRONT EARLY THIS MORNING WILL IMPROVE
BEHIND THE WARM FRONT DURING THE MID TO LATE MORNING HOURS.
SOUTHWEST WINDS WILL INCREASE BEHIND THE WARM FRONT WITH GUSTS
AROUND 30 TO 35 KNOTS EXPECTED.
A COLD FRONT WILL PASS THROUGH THE TERMINALS THIS AFTERNOON.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. THUNDERSTORMS MAY
CONTAIN GUSTY WINDS AND HAIL. STRONG WESTERLY WINDS ARE EXPECTED
BEHIND THE COLD FRONT LATE THIS AFTERNOON AND EVENING. WIND GUSTS
AROUND 45 TO 50 KNOTS ARE EXPECTED. WINDS WILL DIMINISH A LITTLE
AFTER MIDNIGHT....BUT WIND GUSTS AROUND 35 TO 40 KNOTS ARE STILL
POSSIBLE.
VFR CONDITIONS EXPECTED TO PREVAIL AT THE TERMINALS SATURDAY THROUGH
TUESDAY. GUSTY NW WINDS EXPECTED AGAIN SATURDAY...POTENTIALLY UP TO
30 KT OR HIGHER. WINDS DIMINISH SATURDAY NIGHT AND ARE EXPECTED TO
BE LESS THAN 10 KT THROUGH MONDAY MORNING. GUSTY WINDS POSSIBLE
AGAIN MON AFTN WITH A DRY COLD FRONTAL PASSAGE. NEXT CHANCE FOR
SUB-VFR WILL BE TUE NIGHT INTO WEDNESDAY.
&&
.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS EARLY THIS
MORNING. EAST-SOUTHEAST WINDS WILL GUST UP TO 20 KNOTS. A WARM FRONT
WILL PASS THROUGH THE WATERS LATER THIS MORNING. SOUTHWEST WINDS
BEHIND THE WARM FRONT WILL INCREASE THIS AFTERNOON. WIND GUSTS
AROUND 25 TO 35 KNOTS ARE EXPECTED. A COLD FRONT WILL PASS THROUGH
THE WATERS LATE THIS AFTERNOON AND EVENING. WIND GUSTS AROUND 35 TO
45 KNOTS ARE EXPECTED BEHIND THE COLD FRONT LATE THIS AFTERNOON
THROUGH TONIGHT.
SCATTERED SHOWERS AND T-STORMS ARE POSSIBLE AHEAD OF THE COLD FRONT
THIS AFTERNOON. T-STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS
AND HAIL.
A GALE WARNING IS IN EFFECT FOR THE WATERS TODAY THROUGH TONIGHT
ALTHOUGH THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND
TONIGHT.
STRONG SCA CONDITIONS EXPECTED AGAIN SATURDAY WITH
CONTINUED GUSTY NW WINDS BEHIND STRONG LOW PRESSURE ENTERING THE
MARITIMES. GALES WILL BE POSSIBLE...ALTHOUGH FORECAST LEANS TOWARDS
SUB-GALE GUSTS AT THIS TIME. WINDS DIMINISH SATURDAY NIGHT AS HIGH
PRESSURE BUILDS INTO THE MID-ATLANTIC. LIGHT WINDS EXPECTED SUNDAY.
SCA CONDITIONS POSSIBLE AGAIN MONDAY WITH A COLD FROPA.
&&
.FIRE WEATHER...
A COLD FRONT WILL PASS THROUGH THE AREA LATER THIS AFTERNOON INTO
TONIGHT. STRONG WINDS ARE EXPECTED BEHIND THE COLD FRONT WITH GUSTS
AROUND 50 TO 60 MPH EXPECTED. HOWEVER...FUEL MOISTURE IS A BIT
HIGHER DUE TO RAINFALL THAT OCCURRED OVERNIGHT. MORE SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE COLD FRONT
TODAY.
THE RELATIVE HUMIDITY WILL BE A BIT HIGHER BEHIND THE COLD FRONT
SINCE THE DRIEST AIR WILL HOLD OFF UNTIL TONIGHT WHEN COLDER
TEMPERATURES ARE EXPECTED. GIVEN THE HIGHER FUEL MOISTURE AND HIGHER
RELATIVE HUMIDITY...THE FIRE WEATHER WATCH HAS BEEN CANCELLED.
HOWEVER...STRONG WINDS ARE STILL EXPECTED THIS AFTERNOON THROUGH
TONIGHT.
GUSTY WINDS WILL CONTINUE SATURDAY BEHIND THE COLD FRONT AND DRY AIR
WILL CAUSE MUCH LOWER RELATIVE HUMIDITY VALUES COMPARED TO FRIDAY.
THEREFORE...AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES IS
POSSIBLE. WILL COORDINATE WITH STATE AGENCIES BY SATURDAY MORNING ON
FUEL MOISTURE TO DETERMINE THE POSSIBILITY OF A FIRE WEATHER
HEADLINE.
&&
.EQUIPMENT...
KLWX WSR-88D RADAR XPCD TO RETURN TO SERVICE TODAY/FRI FEB 24/
AFTER UPGRADE TO DUAL-POL TECHNOLOGY.
REFER TO WWW.WEATHER.GOV/LWX/DUALPOL_UPGRADE.PHP FOR DETAILS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR DCZ001.
MD...HIGH WIND WARNING FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
MDZ003-501-502.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR MDZ006-007-009>011-013-014-016>018.
HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT FOR MDZ004-005.
VA...HIGH WIND WARNING FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
VAZ025>031-503-504.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR VAZ050>057-502.
HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT FOR VAZ036>040-042-501.
WV...HIGH WIND WARNING FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
WVZ050>053-055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ530>534-536-537-539>543.
GALE WARNING UNTIL 6 AM EST SATURDAY FOR ANZ530>543.
&&
SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...KS
AVIATION...BJL/KS
MARINE...BJL/KS
FIRE WEATHER...BJL
EQUIPMENT...KS/BJLHazardous weather outlook, Feb 23, 7:27 PM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 727 PM EST THU FEB 23 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 241030- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 727 PM EST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON ALONG AND AHEAD OF A COLD FRONT. SOME STORMS COULD PRODUCE DAMAGING WIND GUSTS EVEN IN THE ABSENCE OF LIGHTNING. A WIND ADVISORY MAY BE NEEDED FRIDAY AFTERNOON FOR PORTIONS OF THE OUTLOOK AREA IN THE WAKE OF A COLD FRONT. THE COMBINATION OF GUSTY WESTERLY WINDS...LOW AFTERNOON RELATIVE HUMIDITY AND LOW FUEL MOISTURE ON FRIDAY AFTERNOON WILL LEAD TO AN ENHANCED THREAT FOR WILDFIRES. A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON AND FRIDAY EVENING FOR PORTIONS OF THE OUTLOOK AREA. REFER TO THE LATEST HAZARD MESSAGE /RFWLWX/ FOR DETAILS. A SMALL CRAFT ADVISORY IS IN EFFECT AFTER MIDNIGHT FRIDAY FOR MUCH OF THE MARYLAND CHESAPEAKE BAY AND FOR THE TIDAL POTOMAC RIVER FROM INDIAN HEAD TO SMITH POINT. A GALE WARNING IS IN EFFECT LATE FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED FRIDAY NIGHT THROUGH SATURDAY NIGHT FOR THE WATERS. A GALE WARNING MAY BE NEEDED FRIDAY NIGHT FOR PORTIONS OF THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-241030- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 727 PM EST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON ALONG AND AHEAD OF A COLD FRONT...PRIMARILY EAST OF THE BLUE RIDGE MOUNTAINS. SOME STORMS COULD PRODUCE DAMAGING WIND GUSTS EVEN IN THE ABSENCE OF LIGHTNING. A HIGH WIND WATCH IS IN EFFECT FRIDAY MORNING THROUGH FRIDAY EVENING FOR MUCH OF THE OUTLOOK AREA. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS. A WIND ADVISORY MAY BE NEEDED FRIDAY AFTERNOON FOR THE REMAINDER OF THE OUTLOOK AREA. THE COMBINATION OF GUSTY WESTERLY WINDS...LOW AFTERNOON RELATIVE HUMIDITY AND LOW FUEL MOISTURE ON FRIDAY AFTERNOON WILL LEAD TO AN ENHANCED THREAT FOR WILDFIRES. A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON AND FRIDAY EVENING FOR PORTIONS OF THE OUTLOOK AREA. REFER TO THE LATEST HAZARD MESSAGE /RFWLWX/ FOR DETAILS. UPSLOPE SNOW SHOWERS ARE EXPECTED FRIDAY NIGHT THROUGH SATURDAY ALONG WEST-FACING SLOPES OF THE ALLEGHENY FRONT. A WINTER WEATHER ADVISORY MAY BE NEEDED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:53 AM EST | High Wind Warning | LWX | Clarke, Fauquier, Frederick, Greene, Highland, Madison and 11 more | 14 hr |
| Feb 24, 2:09 PM EST | Special Marine Warning | LWX | 63 min | |
| Feb 24, 2:36 PM EST | Special Weather Statement | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 24 min |
| Feb 24, 2:43 PM EST | Special Marine Warning | LWX | 21 min | |
| Feb 24, 3:14 PM EST | Small Craft Advisory | LWX | 27 hr | |
| Feb 24, 6:59 PM EST | Winter Weather Advisory | LWX | Highland | 23 hr |
| Feb 24, 2:22 PM EST | Special Weather Statement | LWX | Charles | 38 min |
| Feb 24, 2:47 PM EST | Severe Thunderstorm Warning | LWX | Anne Arundel, Charles, Prince George's, Saint Mary's | 43 min |
| Feb 24, 3:09 PM EST | Severe Thunderstorm Warning | LWX | Charles, Saint Mary's | 51 min |
Nearby
Wind Advisories in Virginia, 2012Wind Advisories in Maryland, 2012Wind Advisories in West Virginia, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.